Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1983, Volume 51, Issue 5

Portfolio Turnpike Theorems, Risk Aversion, and Regularly Varying Utility Functions<1345:PTTRAA>2.0.CO;2-W
p. 1345-1362

Gur Huberman, Stephen Ross

We consider a portfolio selection problem for an investor who consumes at the end of a finite horizon. With important qualifications on the sufficiency part, we show that convergence of the optimal investment policy as the horizon becomes distant occurs if and only if the corresponding Arrow-Pratt coefficient of relative risk aversion converges as wealth increases. A major step in the proof shows that convergence of the Arrow-Pratt coefficient of relative risk aversion is equivalent to regular variation of the marginal utility function.

Log In To View Full Content

Journal News